VIA soulful sepulcher
Off-label use of Seroquel, other prescription drugs for PTSD kills Veterans: Cardiac Deaths not suicide
SOURCE Fred A. Baughman Jr., MD
"EL CAJON, Calif., May 24 /PRNewswire/ -- Fred A. Baughman Jr., MD today announced the results of his research into the "series" of veterans' deaths acknowledged by the Surgeon General of the Army.
Upon reading the May 24, 2008, Charleston (WV) Gazette article "Vets Taking Post Traumatic Stress Disorder Drugs Die in Sleep," Baughman began to investigate why these reported deaths were "different." And, why they were likely, the "tip of an iceberg."
However, in a literature review covering the years 2000-2007, entitled Sudden Cardiac Death Secondary to Antidepressant and Antipsychotic Drugs: [Expert Opinion on Drug Safety; 2008, Number 2, March 2008 , pp. 181-194(14)] Sicouri and Antzelevitch conclude: (1) "A number of antipsychotic and antidepressant drugs can increase the risk of ventricular arrhythmias and sudden cardiac death?" (2) "Antipsychotics can increase cardiac risk even at low doses whereas antidepressants do it generally at high doses or in the setting of drug combinations," and (3) "These observations call for?an ECG at baseline and after drug administration."
This March 2008 article and the entire 2000-2007 medical literature it reviews was available to the Inspector General had they chosen not to ignore it.On April 13, 2009, I wrote the Office of the Surgeon General (OTSG) pressing him about his "sequence of deaths" statement and the existence of a definitive analysis of these sudden deaths. Four days later the OTSG responded: "The assessment is still pending and has not been released yet."
Andrew White, Eric Layne, Nicholas Endicott and Derek Johnson were four West Virginia veterans who died in their sleep in early 2008. Baughman's research suggests that they did not commit suicide and did not "overdose" leading to coma as suggested by the military. All were diagnosed with PTSD. All seemed "normal" when they went to bed. And, all were on Seroquel (an antipsychotic) Paxil (an antidepressant) and Klonopin (a benzodiazepine).
They were not comatose and unarousable ? with pulse and respirations or pulse intact, responsive to CPR, surviving transport to a hospital, frequently surviving. These were sudden cardiac deaths."
The soldiers, veterans, their families and nation await the truth about this epidemic of antipsychotic-antidepressant, sudden cardiac deaths in the military.
I have been writing here about this issue of dangerous psychiatric drugging, and the resulting horrific damage it has caused for some time now. Yet, still little is being done to curtail this tragedy from continuing to ravage our people and nation.
Please feel free to browse through my archives here, or do your own web search. I believe you will be as disturbed and dumbfounded by lack of action our government and elected representatives have taken to this late juncture to protect our citizens, as I am.